MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY DA, 6F, 105CM, MPD; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY DA, 6F, 105CM, MPD; PERCUTANEOUS CATHETER
Catalog Number 67125805D
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # : (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.One picture and one video were attached to the complaint file in which it was noted that when the envoy da was flushed, a leakage was observed in the distal portion of the catheter.Due to the fairness of the video, it cannot determine the type of damage that contributed to this failure.The rest of the device was not shown and cannot be evaluated.A manufacturing record evaluation was performed for the finished device 31045691 number, and no non-conformances related to the malfunction were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.The issue regarding a fluid escaped from the envoy was confirmed based on the conditions seen in the provided video.This investigation was performed based only on the photo/video provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Leakage.It was reported that during procedure, physician flushed guide catheter and observed the fluid escaped from an unintended location on the guide catheter.The device was not used in patient.A new guide catheter was switched to complete the surgery.There was no patient injury report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.Complaint conclusion: the healthcare professional reported that, during an endovascular embolization procedure, the physician flushed an envoy da, 6f, 105cm, mpd ((b)(4)) and observed the fluid escaped from an unintended location on the guide catheter.The device was not used in patient.A new guide catheter was switched to complete the surgery.There was no patient injury report.On 16-oct-2023 additional event information was received indicating that the device was not re-shaped after removal from packaging, and no other device was involved.One picture and one video were attached to the complaint file in which it was noted that when the envoy da was flushed, a leakage was observed in the distal portion of the catheter.Due to the farness of the video, it cannot determine the type of damage that contributed to this failure.The rest of the device was not shown and cannot be evaluated.A non-sterile envoy da, 6f, 105cm, mpd was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and two (2) small holes were noted at 11.7 cm from the distal end of the catheter.No other damages were noted.The catheter was confirmed to be within specifications for the inner diameter (id) and outer diameter (od).The catheter was flushed with a lab-sample syringe and water was noted to be leaking from the holes found during the visual analysis.A manufacturing investigation was performed to identify any factors that could had contributed to the issue reported, indicating the following: the catheter was analyzed by the manufacturing pet.During the analysis, two (2) holes were found in the blue segment #2.During the analysis of the process, it was found that there are quality controls established to identify any defect on the product and this is properly documented within dhr from lot#31045691.The blue segment #2 is extruded, cut and assembled.An environmental verification was performed, and there is no relation between environment and the failure.Humidity and temperature inside the clean room were not assignable factors for this cause.Both of the work instructions related to heat treatment were verified to confirmed the procedure steps are clear enough.Regarding the process of assembling the segments, and preshrink of the assembly, after prefusion, a heat shrinking tube is placed over the segments and shaft to prevent damages on the assembly that could be caused by the heat of the preshrinking process.To complete the shrinking of the catheter, during the fusion process, the assembly remains protected by the shrinking tube to avoid damages on the segment of the shaft when heat is applied.No other heath source is used during the assembling steps for these devices.A device history record (dhr) was performed, and no non-conformances were identified, all accepted units passed the process controls and filters where the visual and functional test are conducted.In conclusion, the manufacturing team stated that based on the investigation, risk documents, and analysis conducted to the reported samples, the catheter could have touched hot parts of the machines during the assembly and shrinking operations; however, the damage that the device can suffer is not similar to what it has been reported on the complaint.The process has enough controls on the procedures to detect visual damages on the catheters.The issue reported regarding the fluid escaping from an unintended location on the guide catheter was confirmed during the visual inspection.The condition found is suggested to be the result of a hot object inadvertently making contact with the catheter's shaft (i.E., soldering iron, hot clamp, tweezers, etc.) when the device was first opened in the black table, however, with the amount of information available this remains only speculative.There is no indication that the issue reported in the complaint is the result of an inherently device-related defect.A manufacturing record evaluation was performed for the finished device 31045691 number, and no non-conformances related to the malfunction were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use contain the following precaution: ¿ do not use a catheter that has been damaged in any way.If damage is detected, replace it with another envoy guiding catheter that is not damaged.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
**udi related data quality updates only** correction to the initial mdr, incomplete udi was provided.Section d4.Primary udi number has been updated with full udi (b)(4).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
ENVOY DA, 6F, 105CM, MPD
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18021922
Report Number3008114965-2023-00774
Device Sequence Number7593370
Product Code DQY
UDI-Device Identifier10878528000676
UDI-Public(01)10878528000676(11)230330(17)260228(10)31045691
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number67125805D
Device Lot Number31045691
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer11/01/2023
01/26/2024
07/08/2024
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date11/02/2023
01/29/2024
07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown